Alert archive / Ohio / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 39, NWS Cleveland, OH

May 27, 2010Hancock County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at May 27, 2010, 3:35 PM EDT for Hancock County, Ohio. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2010, 3:35 PM EDT (19:35 UTC)
Expired
May 27, 2010, 4:30 PM EDT
In force
55 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

County Hancock County, OH

The radar

The Cleveland radar (KCLE), 151 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2010-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 578 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2010-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
578 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1316 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

795 
WUUS51 KCLE 271935
SVRCLE
OHC063-272030-
/O.NEW.KCLE.SV.W.0039.100527T1935Z-100527T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
335 PM EDT THU MAY 27 2010

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HANCOCK COUNTY IN NORTHWEST OHIO

* UNTIL 430 PM EDT

* AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES
  NORTH OF FINDLAY...AND WAS MOVING SOUTH AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FINDLAY...
  VANLUE...
  ARLINGTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.

&&

PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4116 8387 4116 8341 4099 8342 4098 8345
      4095 8345 4094 8347 4091 8347 4091 8350
      4082 8351 4081 8388
TIME...MOT...LOC 1935Z 352DEG 9KT 4108 8362

$$

KIELTYKA
1 follow-up statement
939 
WWUS51 KCLE 271959
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
359 PM EDT THU MAY 27 2010

OHC063-272030-
/O.CON.KCLE.SV.W.0039.000000T0000Z-100527T2030Z/
HANCOCK OH-
359 PM EDT THU MAY 27 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR HANCOCK COUNTY...

AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR FINDLAY...MOVING SOUTH AT 15 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
FINDLAY...BENTON RIDGE...RAWSON...ARLINGTON...MOUNT BLANCHARD...
JENERA AND VANLUE.

LAT...LON 4116 8387 4116 8341 4115 8342 4095 8345
      4094 8347 4091 8348 4089 8351 4082 8351
      4081 8388
TIME...MOT...LOC 1959Z 348DEG 14KT 4107 8367

$$

MITCHELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:24 PM EDT, 11 minutes earlier.

Area forecast discussion, May 27, 3:24 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
324 PM EDT THU MAY 27 2010

.SYNOPSIS...
A WEAK UPPER LEVEL DISTURBANCE WILL MOVE SOUTHEAST ACROSS THE
LOCAL AREA THIS EVENING. A COLD FRONT MOVING SOUTH ACROSS WESTERN
NEW YORK WILL AFFECT NORTHWEST PENNSYLVANIA AND NORTHEAST OHIO ON
FRIDAY. HIGH PRESSURE WILL BUILD OVER THE REGION SATURDAY AND
SUNDAY. A COLD FRONT WILL MOVE ACROSS THE LOCAL AREA ON MONDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SCATTERED SHRA/TSRA CONTINUE TO DEVELOP OVER OUR WESTERN TWO TIERS
OF COUNTIES. MORE STORMS LIKELY THIS EVENING AS AN UPPER
DISTURBANCES DIVES SOUTHEAST ACROSS THE AREA. EXPECT MOST OF THIS
ACTIVITY TO BE OVER THE WESTERN THIRD OF THE AREA. WILL HOWEVER...
KEEP AT LEAST 20 POPS OVER THE ENTIRE AREA THROUGH THE EVENING
OURS. LAST NIGHT...MOST OF THE ACTIVITY TO THE WEST WAS GONE BY
03Z AND EXPECT A SIMILAR SCENARIO TONIGHT. A FEW OF THE STRONG
STORMS COULD APPROACH SEVERE LIMITS...ESPECIALLY THE NEXT COUPLE
OF HOURS. WET BULB ZERO TEMPS ONLY AROUND 9K FEET SO HAIL WILL BE
THE MAIN THREAT. A DOWNBURST OR TWO WILL ALSO BE POSSIBLE. WILL
FRESHEN THE HWO TO HI-LIGHT CONCERNS. GUIDANCE TEMPS IN THE
BALLPARK.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH MONDAY NIGHT/...
BACK DOOR COLD FRONT STILL ON TRACK TO AFFECT NW PA AND NE OH ON
FRIDAY. EXPECT SOME MORE SCATTERED SHRA/TSRA TO DEVELOP DURING THE
DAY. BEST CHANCES FOR STORMS WILL BE OVER NW PA BUT SMALL CHANCES
WILL STRETCH AS FAR WEST AS THE I-71 CORRIDOR. LOCATIONS FURTHER
WEST WILL REMAIN DRY. HIGH PRESSURE WILL ESTABLISH ITSELF OVER THE
AREA BOTH SATURDAY AND SUNDAY. TEMPS WILL BE WARM WITH HIGHS BOTH
DAYS WELL INTO THE 80S. STILL MODEL DIFFERENCES ON MONDAY. GFS
STILL BRINGS A COLD FRONT ACROSS THE AREA DURING THE DAY. LATEST
ECMWF IS A LITTLE MORE CONSERVATIVE BUT STILL HAS PRECIP IN THE
AREA BY THE END OF THE DAY. WILL GO WITH 50 POPS DURING THE
AFTERNOON MONDAY BUT SUSPECT LIKELY OR HIGHER WORDING WILL
EVENTUALLY BE NEEDED. GFS MOS TEMPS HAVE BEEN VERY GOOD THE PAST
COUPLE OF DAYS AND WILL FOLLOW CLOSELY. READINGS WILL REMAIN ABOVE
NORMAL THROUGH THE END OF THE SHORT TERM PERIOD.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
A WEAK TROF WILL BE MOVING THROUGH THE REGION TUESDAY WITH A THREAT
OF SHOWERS AND THUNDERSTORMS. THE MODELS AGREE. DRY WEATHER FOR
WEDNESDAY WITH HIGH PRESSURE IN THE AREA. THIS IS A CHANGE BUT THE
MODELS ARE CONSISTENT SO WILL GO DRY. ANOTHER WEATHER SYSTEM WILL
BEGIN TO AFFECT THE AREA LATE WEDNESDAY INTO THURSDAY. MODELS IN
GENERAL AGREEMENT. WENT CLOSE TO HPC FOR THE TEMPERATURES.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
THE BEST CHANCE FOR CONVECTION THROUGH THIS EVENING IS OVER
WESTERN OHIO WHERE THE AIR MASS IS MOIST AND UNSTABLE ENOUGH AND
CONVECTION HAS STARTED TO DEVELOP. IT IS POSSIBLE THAT SOME ISOLATED
SHOWERS OR THUNDERSTORMS COULD OCCUR OVER THE SOUTHEAST PORTION
OF THE FORECAST AREA THROUGH THIS EVENING. CONFIDENCE IS LOWER IN
THAT AREA. FOR THE TAF SITES WILL ONLY MENTION TSRA OR CB FOR
TOL...FDY AND MFD. THE SHOWERS/THUNDERSTORMS SHOULD DECREASE
QUICKLY AFTER SUNSET. SOME AREAS OF MVFR FOG MAY DEVELOP AND BURN
OFF BY 14Z.

FOR FRIDAY THE MAIN THREAT OF CONVECTION WILL BE OVER
THE EASTERN PORTION OF THE FORECAST AREA AS THE BACKDOOR COLD
FRONT MOVES TOWARD THE REGION. THE AIR MASS IS NOT REAL MOIST SO
THE THREAT OF CONVECTION WILL BE LIMITED. THE TAF SITES THAT HAVE
THE BEST CHANCE TO BE IMPACTED WILL BE YNG AND CAK.

.OUTLOOK...SOME MVFR BR POSSIBLE LATE FRIDAY NIGHT...SATURDAY
NIGHT AND SUNDAY NIGHT. NON VFR MONDAY AND TUESDAY IN SHOWERS/THUNDERSTORMS.

&&

.MARINE...
LIGHT NORTHERLY GRADIENT/FLOW WILL CONTINUE THROUGH SATURDAY AS HIGH
PRESSURE BEGINS TO BUILD OVER THE GREAT LAKES. LOCAL FLOW/LAKE BREEZE
SUNDAY. COLD FRONT SLIPS ACROSS MONDAY AFTERNOON WITH SCATTERED
SHOWERS AND THUNDERSTORMS. HIGH PRESSURE BUILDS BACK IN TUESDAY WITH
LIGHT NORTHWESTERLY FLOW.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KUBINA
NEAR TERM...KUBINA
SHORT TERM...KUBINA
LONG TERM...KIELTYKA
AVIATION...KIELTYKA
MARINE...OUDEMAN
Hazardous weather outlook, May 27, 3:31 PM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
331 PM EDT THU MAY 27 2010

OHZ003-006>009-017>019-027>030-036-037-047-281945-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-KNOX-
331 PM EDT THU MAY 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND
MOVE SOUTH ACROSS THE AREA THIS EVENING. A FEW OF THE STRONGER
THUNDERSTORMS COULD APPROACH SEVERE LIMITS. WINDS GUSTS UP TO 50
MPH...SMALL HAIL AND BRIEF HEAVY RAINS CAN BE EXPECTED WITH THE
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-OHZ010>014-020>023-031>033-038-089-PAZ001>003-
281945-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LORAIN-CUYAHOGA-
LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WAYNE-
STARK-MAHONING-HOLMES-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
331 PM EDT THU MAY 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 4:19 PM EDTAreal Flood AdvisoryCLEHancock3 hr
May 27, 5:11 PM EDTSevere Thunderstorm WarningCLEWood49 min
May 27, 5:46 PM EDTAreal Flood AdvisoryCLEWood3 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.